MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. CATH PACK; ANGIOGRAPHY/ANGIOPLASTY KIT

DEROYAL INDUSTRIES, INC. CATH PACK; ANGIOGRAPHY/ANGIOPLASTY KIT
Model Number 89-7059
Medical Device Problem Codes Fluid/Blood Leak (1250); Leak/Splash (1354); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: an internal complaint (b)(4) was received indicating that a convenience kit (finished good 80-7049, lot 47987324) contained a syringe that was leaking.The end user reported that the syringe plunger was loose and allowing air to enter the line when pushing fluids.A sample was returned to deroyal for evaluation.The complaint investigator performed a test on the returned sample to see if air bubbles leaked into the syringe.The test confirmed the customer's complaint.Air bubbles were seen forming around the seal of the plunger.The finished good work order was reviewed for possible discrepancies that may have contributed to the reported issue.No discrepancies were identified.The bill of material for the finished kit was reviewed to identify the affected component, which was determined to be raw material (b)(4), a 20cc luer lock syringe.This raw material syringe is supplied to deroyal by (b)(4).A supplier corrective action request (scar) was issued to (b)(4).The returned sample also was forwarded to (b)(4) for evaluation on october 3, 2018.As of the date of this report, a response has not been received.The 2016-2018 scar and supplier notification letter logs were reviewed for similar complaints.Similar complaints were identified.Deroyal will continue to monitor post-market feedback and will recognize in the future if the issue reoccurs.The investigation is ongoing at this time.When new and critical information is received, this report will be updated.
 
Event or Problem Description
The 20ml luer lock syringe contained in the convenience kit is leaking and the plunger is loose.Air is getting into the line when pushing fluids.
 
Additional Manufacturer Narrative
Root cause: the syringe component is supplied to deroyal by welmed.Deroyal issued a supplier corrective action response (scar) to welmed and sent photos and samples of defective product.In its response to the scar, welmed stated that these samples and pictures were received but not forwarded to the manufacturing facility for testing due to time.Welmed stated that, based on past experience, the root cause may be (1) cracks or defects in the first sealing of the rubber plug or (2) unexpected clinical use of the syringes on injection pumps.Corrective action: in its scar response, welmed stated that it contacted its plug supplier to investigate the reported issue and formulate preventive measures to prevent similar issues from happening.The plug also will be checked for defects and cracks during purchase inspection.Investigation summary an internal complaint (call 45216) was received indicating that a convenience kit (finished good 89-7049, lot 47987324) contained a syringe that was leaking.The end user reported that the syringe plunger was loose and allowing air to enter the line when pushing fluids.A sample was returned to deroyal for evaluation.The complaint investigator performed a test on the returned sample to see if air bubbles leaked into the syringe.The test confirmed the customer's complaint.Air bubbles were seen forming around the seal of the plunger.The finished good work order was reviewed for possible discrepancies that may have contributed to the reported issue.No discrepancies were identified.The bill of material for the finished kit was reviewed to identify the affected component, which was determined to be raw material 5-19834, a 20cc luer lock syringe.This raw material syringe is supplied to deroyal by welmed.A supplier corrective action request (scar) was issued to welmed.The returned sample also was forwarded to welmed for evaluation on october 3, 2018.A response was received and accepted by deroyal personnel on october 23, 2018.The defective samples and photos were sent to welmed for evaluation.These samples were received but not forwarded to the manufacturing facility for testing.In its scar response, welmed stated samples available at the manufacturing facility were tested and no defective or cracked rubber stoppers were identified.Welmed's investigator also checked production batch records and no abnormal conditions in the production process were identified.The 2016-2018 scar and supplier notification letter logs were reviewed for similar complaints.Similar complaints were identified.Deroyal will continue to monitor post-market feedback and will recognize in the future if the issue reoccurs.Preventive action: welmed has indicated that they have retrained the assembly workers, who are required to check whether there is any defect or indentation around the piston seal ring.The investigation is incomplete at this time.When the defective samples that deroyal forwarded to the supplier are tested, this report will be updated.
 
Event or Problem Description

Brand Name
CATH PACK
Common Device Name
ANGIOGRAPHY/ANGIOPLASTY KIT
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key7978634
Report Number3005011024-2018-00005
Device Sequence Number19271234
Product Code OEQ
UDI-Device Identifier00749756735674
UDI-Public00749756735674
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
ENFORCEMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-7059
Device Lot Number47987324
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2018
Initial Date Received by Manufacturer 09/18/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date10/18/2018
Supplement Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1